You are quite thin, and if you are already relatively calorically restricted there is some question as to how much additional benefit you would be getting from rapamycin. While not exactly the same, there is evidence that rapamycin acts at some significant level like a caloric restriction mimetic (mimics, or copies caloric restriction).
My fist few doses had most side effects. I was tired, my heart rate was really elevated, didn’t feel good at all, my sleep was seriously disturbed even if dosing was in the morning. Next day I was off to, maybe because of the sleep but usually I just rested. I even got mouth sores. That was all in the fist weeks. Now I rarely feel anything.
I’m not calorically restricted at all, I eat whatever I want, but the stimulant I take for ADHD does make me not super interested in food, and I’ve been taking metformin for almost 2 years following an autoimmune flare. One of the reasons I was interested in rapamycin is to offset the ageing effect of the stimulants, but it seems like I’m in the unlucky minority, it’s a very dramatic intolerance. I’ll try to find something to do with my stock that I can use topically
Big thanks for sharing your experience in the topic. One thing that I have learned throughout the years is that people tolerate Rapamycin differently. Some people can take really high doses and others can not even take a low dose without side effects. Curious question, how did you take the Rapamycin. Was it with food or empty stomach. With or without other medications?
It is rather very unusual to hear of such severe symptoms at especially such low dose. I had the same (less severe) for first few doses of 2mg (when I started) but then by 5th or 6th dose I was feeling fine, no side effects at all even at higher doses of 5 to 10mg. I wonder if you are also taking other things the day you take Rapa, and it can be a combination of things that don’t sit well with RAPA. I would not give up on it yet but would make sure you take nothing else at all for 2-3 days when taking Rapa. Plus, it is usually normal/ok to have some side effects at the beginning but after taking it for a while your body could/should adjust. Good luck and let us know what happens.
I will be switching to everolimus after I finish with my current stock of rapamycin.
Everolimus has a shorter half life than rapamycin. Some think that this may be superior to rapamycin.
I will be taking it because it has a shorter half-life and I don’t want to suppress mTORC1 for any longer than is needed to experience possible life extension results.
Because I am older and more interested in health span than life span, I exercise quite frequently and I think rapamycin may be reducing my gains a little bit.
In any case, it is something to try instead of rapamycin. Just order a little bit to be sure.
In the case of statins that are quite similar, they have different side effects in different people. I had to try a few before I found one that didn’t cause me any side effects like muscle aches.
It’s an interesting idea. I think your approach of trying it first and seeing how it works for you is a good idea. I suggest you try it even before you run out of RAPA to see if it makes more sense, and if it helps you more than Rapa. Once you tell us how it goes, and if all is well, I’ll be sure to make a note of it and do the same after my current supply of Rapa runs out which is about 7 years from now LOL. meanwhile here is a link :
I don’t have in bottles. It is in packets that seem to be 100% airtight, and the expiration if remember correctly it is about two years, and do keep it in refrigerator. However, in these boards has been mentioned numerous times that keeping it in fridge helps extend life, plus the best by date it is not necessarily correct.
Most of what is known about drug expiration dates comes from a study conducted by the Food and Drug Administration at the request of the military. With a large and expensive stockpile of drugs, the military faced tossing out and replacing its drugs every few years. What they found from the study is 90% of more than 100 drugs, both prescription and over-the-counter, were perfectly good to use even 15 years after the expiration date.
I would persist, while listening to your own body by taking it slower : eg maybe you could wait 2 or even 3 weeks before your next dose of 1mg so it doesn’t mess up your life every week.
I had various symptoms too at 1 mg ( posted somewhere else my issues, the worse of them being skin eruptions) and sometimes even waited 4 weeks before getting the next dose (which has been 1 Mg for several months ) , but now am at 4 mg per week ( I started in April 2023 and now it’s February 2024) at last without serious symptoms except disrupted sleep and tiredness 1-2 days , but am hoping this goes away too soon. Am planning to continue to increase slowly.
This is interesting because i get the total opposite. I’m way more energetic and less tired first three days I take it, and then I start feeling my usual way, which is a bit less energy and at times tired. I even contemplated taking it every four days (as opposed to weekly), but from what we know so far that may not be optimal for longevity. So, I’m a bit puzzled that you guys feel tired first couple days. Are you 100% it is RAPA though? It is easy to mix side effects when taking more than one substance at once…
I believe it is because it happens every time after taking my rapa mgs ; but am persisting as it has not been worsening and other symptoms ( in particular the skin eruptions ) disappeared ( at least for the time being ) so I hope at some point I will also be able to experience the euphoria and energetic effects and better sleep others have mentioned
So far I didn’t dare to try to take rapa just before sleeping as someone suggested , since afraid I won’t be sleeping at all, but it’s on my agenda !
Well, I don’t get better sleep. As matter of fact first day that I take it always messes up my sleep (have an awareness/alertness and don’t feel sleepy). And it was me that suggested to get it before sleep, but the point is you need to take literally the minute you’re going to bed, not like 30 minutes before. In other words, if you take it right at the time you go to bed, you will already be asleep by the time your body absorbs RAPA. Therefore, your sleep won’t be affected. That works best for me.
Ah ok thanks: am not sure it will work for me since it supposes that one falls asleep soon after going to bed ( which is not my case usually ) but will try it on a day it’s not so terrible if I cannot get any sleep …)
My uric acid level is off the chart like 0.55 mol/L higher than the 0.44 allowed. I do get gout if I forget to drink enough water. My blood pressure is normal. 120/80. It can fluctuate to 140/90 but normally I can reign it back just be controlling my breathing.
I personally would be very concerned about a unilateral lymphedema of my lower extremities or upper extremities for that matter. This speaks to venous outflow obstruction or lymphatic obstruction on one side, and is unlikely to be caused by any medication. It is far more likely to be a mechanical issue, causing that obstruction i.e. tumor, Tight clothing, or venous obstruction by clot.
Best to get that looked into as soon as possible with appropriate vascular studies And perhaps an MRI
I did this last night and it worked out great! Thank you.
I actually did get better sleep-over 8 hours which is unheard of for me. It might be a coincidence but I’m going to keep taking it this way. I fall asleep easily but usually wake up after 4-5 hours and often have a hard time getting back to sleep. Last night I woke very briefly but fell back asleep with ease. I’m really hoping this continues for me because I had about given up on any hope of having normal sleep after decades of shift work.
I have had every test you can imagine. Tests for blood clots, immune disorders, x-rays, MRIs, you name it. The best anyone can say is that it is lymphedema. I haven’t had venous studies as getting into one of those doctors takes a miracle. I have had heart tests, halter monitors, stress tests, it’s all been frustrating. I now wear a ketoprofen patch on my hand and it keeps my hand a normal size. I have had no abnormal blood tests of any kind. I actually went to physical therapy for the lymphedema and it did very little. I do sincerely appreciate the advise and feedback, so thank you for relplying. I imagine I’ll look to a venous specialist at some point.
I tried taking before bedtime last night. I always thought taking rapamycin before sleep might be a possibility. I generally find I can take a nice deep nap in the afternoon after my morning dose. So why not try it before my night-time sleep?
I took 7 mg Zydus (generally I take 8 mg but dim lighting on my bed side stand found me misplacing a pill). I would characterize the sleep as sort of like I would normally get after taking it in the morning. But more “intense.” Intense being a a fuzzy way of saying a good sleep but different.
Some advantages: I took my normal supplements during the day. I generally don’t take rapamycin and supplements within the same window of time.
I am in more consistent fasting state when taking before bedtime. I also took 500 mg of metformin at the same time.
*I take 5 mg time-release melatonin in the evening. I may lower that to 2 mg in the future as the combination with rapamycin might have made my slumber a little more intense. (Intense dreams and feeling a little fuzzy this morning).